LANDRA/ leaknits, all antidepressants are NOT the same

Discussion in 'Fibromyalgia Main Forum' started by Leaknits, Jul 5, 2008.

  1. Leaknits

    Leaknits New Member


    Copied: leaknits, all anti-depressants are NOT the same. They work on different neurotransmitters. Anything that works on the nervous system indirectly (rather than tranquilizers) is categorized as an anti-depressant. Now that there are so many, it is a shame that there is not another lable - but there are differences. And Cymbalta does stop pain, for some people. I am one of them.

    It's just MO and my experience with the drugs that made me say what I said about anti-d's.
    Apparently my neuros aren't transing correctly or something because every last one of the braincell-frying things hit me in the same way.
    If the pills work on the nervous system indirectly I'd hate to see what a direct route would cause.
    There are differing labels, one sort is SSRI, another is SNRI, and still another is TCA.

    You are lucky, Landra, that using Cymbalta helped to mask your pain and I'm sincerely glad you got some help with that. It doesn't work that way in my system, that's for sure.

    I have to keep learning and re-learning Rule One: Everybody's Different. I'm sorry if my stated opinions rankle; for a while, at least, we still have freedom of expression.

    About tranquilizers, years ago a PCP thought such pills were what I needed when I went to him and talked about how exhausted I was. Asked him for help and was dismayed to find the tranquilizers he ordered up made it so I suddenly couldn't get to work on time, had awful troubles doing my job correctly which wasn't the case before using the meds, and would feel like bursting into tears when the effect of the pill wore off before (according to label instructions) I was allowed another one...

    So I went back to dr: "These aren't helping," and went on to explain just what was happening as a result of the pills.
    "No problem," said dr, "let's try this." "This" turned out to be biphetamines and caused a two year addiction; I quit cold turkey when I began hallucinating.

    The withdrawal was a horror. Crawling feeling in skin, sweats and shakes and pain and on and on. I know now I should have gradually reduced the dosage and THEN quit. Didn't know it then, no warning from dr or the dispensing pharmacy.
    I figure I won because I didn't die. Like as not, the little black capsules caused the heart issues I didn't really know that much about but had anyway to become worse.

    Before anyone reaches for their keyboard to say "The pills didn't cause your heart issues," I didn't say that. I said the issues got worse. Just a bit of clarification of my garbled typing...thanks to all for patience!

    And to all, have a blessed day.